MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT351418
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Note: additional type ii endoleak, aneurysm enlargement, and interventions were reported under manufacturer report #2017233-2015-00863, #2017233-2019-00316, and #3007284313-2020-01157.Concomitant medical products and therapy dates: unavailable.
 
Event or Problem Description
On (b)(6) 2015, the patient underwent reintervention for an abdominal aortic aneurysm (aaa) with a maximum diameter measuring 65.0mm.Two gore® excluder® aaa endoprostheses were implanted to reline an unknown manufacturer¿s endovascular devices previously implanted on an unknown date in 2010 for treatment of a aaa.The patient tolerated the procedure and was discharged to home on (b)(6) 2015.The patient underwent intervention of type ii endoleaks and subsequent aneurysm enlargement on (b)(6) 2015, (b)(6) 2018, and (b)(6) 2019.At the time of the last intervention, the aneurysm measured 96.0mm.On (b)(6) 2019, an arteriogram was performed.On (b)(6) 2019, the aneurysm measured 92.0mm.On (b)(6) 2020, the aneurysm measured 91.0mm.On (b)(6) 2021, the aneurysm measured 99.0mm.On (b)(6) 2021 a type ii endoleak was identified.It was noted that, due to concerning growth of the aaa and to the endoleak being observed again at the level of the l3 vertebral body, surgery of selective branch vessels is scheduled for (b)(6) 2021.
 
Additional Manufacturer Narrative
H.6.Investigation findings: code 213 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement.Furthermore, the ifu informs users of the risks associated with type ii endoleaks, and users are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Furthermore, the ifu states that the safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, revision of previously placed stent grafts.H.6.Investigation findings: code 3233 updated to code 213.H.6.Investigation conclusions: code 11 updated to code 22.
 
Additional Manufacturer Narrative
G.1.Manufacturing site name and address updated.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog#: plc161200 / serial#: (b)(6) / udi#: (b)(4).B.4.Additional event description added.D.10.Concomitant medical products and therapy dates: aspirin 81 mg tablet, atorvastatin (lipitor) 40 mg tablet, omeprazole (prilosec) 40 mg capsule, vardenafil (levitra) 10 mg tablet.H.6.Investigation findings: code 213 updated to code 3233 as additional product history record review will be performed.H.6.Investigation conclusions: code 22 updated to code 11.
 
Event or Problem Description
Additional information was provided that on (b)(6) 2021 the patient underwent explantation of the gore® excluder® aaa system and open juxtarenal aaa repair with aorto-bi-iliac graft placement due to the concerning aneurysm growth.The devices were removed using a combination of wire cutters and curved mayo scissors.The suprarenal fixation of the previously implanted endologix graft was reportedly left intact so as to not damage the paravisceral aorta.It was reported that the devices were removed piecemeal as it was reportedly difficult to separate them evenly.The physician reportedly fashioned suitable proximal and distal anastomotic sites free of aneurysmal disease with healthy arterial wall to sew to.A 24x12mm dacron graft was used for the juxtarenal aaa repair.The patient was discharged in stable condition on (b)(6) 2021.The explanted devices were discarded at the facility.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11570133
Report Number3007284313-2021-01361
Device Sequence Number3521202
Product Code MIH
UDI-Device Identifier00733132618491
UDI-Public00733132618491
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model NumberRLT351418
Device Catalogue NumberRLT351418
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer07/12/2021
09/08/2021
09/23/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date08/09/2021
09/17/2021
09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10/11 FOR LIST OF MEDICATIONS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight85